Doctors prepare for possible overdoses with summer concerts on the horizon

Health

As the weather starts to heat up, doctors around the state are putting plans in place, to keep concertgoers and tailgaters safe.

This, as a new study shows the opioid crisis in hitting millennials particularly hard. The latest report takes a look at millennial deaths, more than 36,000 in a ten-year period across the country.

With these new numbers comes new concern amongst doctors especially as summer concerts and tailgating are on the horizon.

Take a look at the latest numbers, for ages 15 to 24 deadly overdoses are up by 19.75 percent from 2006 to 2015, Dr. Trish Garcia at Connecticut Children’s Medical Center says one of the dangers of opioids, they are extremely addictive and a very short time, with a very small dose.

Dr. Garcia said, “I think opiates unfortunately have become more widely available, both prescription and non-prescription opioids and it’s a much bigger problem in our communities that it used to be.”

Related: 5 states announce new suits over prescription opioids

Dr Garcia said that it’s important to stay away from using opioids recreationally, even if the dosage doesn’t seem very high.

As Summertime comes around that mean summer concerts, and people are concerned about it, especially the doctors about exactly how this is going to affect the opioid crisis. People are partying and tailgating at these venues, especially the millennials.

Dr. Garcia said. “It’s important for parents to talk to their kids about all of these things. We know that parents who have open discussions with their kids, their kids tend to do less reckless things.”

Every year, doctors from the local hospitals coordinate with EMS as well as the concert venues in Hartford to try and figure the best way to stop partying problems in the parking lot. Dr. Garcia says if you have any concerns about tailgating in the parking lot, you can get Narcan over the counter at your local pharmacy.

“And it is a life-saving medication, if you or someone you know has an opiate addiction, it’s definitely something you should have on hand at all times.” Dr. Garcia said.

There is no downside to Narcan. If you find someone passed out and you hit them with it, and that was not an overdose, there are no side effects.

Copyright 2019 Nexstar Broadcasting, Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

Trending Stories

Don't Miss

More Don't Miss